Jump to content

Introduction Gardencat


Gardencat

Recommended Posts

I'm new to the forum and desperately needing support to come off of Pristiq. I guess just reassurance I can do this without losing my mind and my hubby. Dr. Casually suggested dosing every other day but didn't feel using any other meds would help. She did say to take it slow but that's about it. The every other day regimen has already got me angry, anxious, sweating, and several severe headaches. Please tell me it gets better.

Link to comment
  • Moderator Emeritus

Hi Gardencat , welcome to the site.

Actually , with dosing every other day it won't get better. This is not a form of tapering we support , as it takes away any stability your brain has.

We can help you come off safely with lots of advice , information and support (I'm tapering pristiq myself , and it's been going fine).

 

We recommend decreasing by no more than 10% at a time , and holding for 4-6 weeks after each cut.

See "Why Taper 10% of my Dosage?" here http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Also "Tips For Tapering off Pristiq" here http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

How many days have you been alternating doses for , at what dose?

You need to get back onto a regular daily dose.

 

Please have a go at filling in your signature , instructions are here http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

It's going to be okay , hopefully you get to feel better AND keep your husband!

 

Best wishes , Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Moderator Emeritus

Hi Gardencat,

 

Welcome to SA.  You've joined a great site which has lots of information and supportive members and voluntary staff.  It also sounds like you found it just in time.  I did too, thankfully.

 

I'm another Pristiq taperer.  Fresh was, and continues to be, very helpful with her advice.  After dropping from 100 mg to 50 mg and reinstating to 75 mg and then holding to get stable for a couple of months my taper has been going well.

 

These helped me understand why a slow taper is recommended.

 

Video: Healing from Antidepressants: Patterns of Recovery

 

Brain Remodelling

 

Once you have completed your signature (include dates, drug/s dosages and how you decreased/increased) the mods will be better able to offer suggestions.

 

You can ask questions and use your Intro/Update topic as a journal of your progress.  Click Follow This Topic (top right) and you will get an email advising when someone has replied.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy